MAUDE Adverse Event Report: TORNIER INC LATITUDE TOTAL ELBOW HUMERAL SPOOL LARGE CENTERED OFF. LEFT; PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED

TORNIER INC LATITUDE TOTAL ELBOW HUMERAL SPOOL LARGE CENTERED OFF. LEFT; PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED
Model Number DKY216
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 11/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had to undergo a revision surgery due to a free floating screw from the ulnar cap.Following this surgery the patient had to undergo another revision due to staphylococcus epidermidis.The initial plan was to swap the spool and cap, however the infection loosened the humeral and ulnar components.Components were removed and an antibiotic cement spacer was placed insitu.The patient will be need a subsequent operation after infection clears to have new components implanted.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided for evaluation.A device inspection was not possible since the affected device was not returned, and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.More information as well as the affected device must be available in order to determine the exact root cause of the alleged failure.However, based on the clinical opinion on the potential risk of infection caused by sterile packed stryker implants and instruments, ¿any kind of surgery bears the risk of infection.In trauma and orthopedic surgery with external or internal fixation implants or endoprostheses the infection risk varies between 0.5 % and 5 %, exceptionally up to 10 % and beyond, mainly depending on the respective surgical procedure and the typical patient population.¿ a review of the labeling did not indicate any abnormalities.In case the item and / or substantive information will become available in future that suggests otherwise; the file will be reviewed.

Brand Name
LATITUDE TOTAL ELBOW HUMERAL SPOOL LARGE CENTERED OFF. LEFT
Common Device Name
PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
nathe hendricks
11576 memphis arlington rd
arlington, TN 38002
9018679971
MDR Report Key13056879
Report Number3004983210-2021-00090
Device Sequence Number3888296
Product Code JDB
UDI-Device Identifier00846832011162
UDI-Public00846832011162
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K070787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/04/2025
Device Model NumberDKY216
Device Catalogue NumberDKY216
Device Lot Number5748AV020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale